Amphetamine toxicity: Experience with 127 cases

Robert W. Derlet, Pam Rice, B. Zane Horowitz, Reginald V. Lord

Research output: Contribution to journalArticlepeer-review

98 Scopus citations

Abstract

We present a retrospective study of 127 cases of amphetamine toxicity in an emergency department (ED). The most common presenting symptoms seen were agitation, hallucinations, suicidal behavior, and chest pain. Toxicologic analysis showed amphetamines are generally not mixed with other stimulants. The vast majority of patients did not require pharmacologic treatment in the ED. Thirteen patients (10%) required admission to the hospital. Toxic medical effects of amphetamine-related compounds seen in our patients are discussed.

Original languageEnglish (US)
Pages (from-to)157-161
Number of pages5
JournalJournal of Emergency Medicine
Volume7
Issue number2
DOIs
StatePublished - Jan 1 1989

Keywords

  • amphetamine
  • amphetamine toxicity
  • amphetmine overdose
  • methamphetamine

ASJC Scopus subject areas

  • Emergency Medicine

Fingerprint Dive into the research topics of 'Amphetamine toxicity: Experience with 127 cases'. Together they form a unique fingerprint.

Cite this